Computing 3SLS Solutions of Simultaneous Equation Models with Possible Singular Variance-Covariance Matrix
In simultaneous equation models (SEMs) the assumption that the covariance matrix of the disturbances is non-singular cannot always be made. For example, allocation models and models with precise observations which may imply linear constraints on the parameters, have singular disturbance covariance matrix. The solution of such models can be obtained using the expensive computation of generalized inverse which can lead to loss of accuracy. The main motivation of this work is to provide computational strategies for solving an alternative formulation of the 3SLS estimation problem, where the disturbance covariance matrix is not required to be non- singular.
|Date of creation:|
|Date of revision:|
|Contact details of provider:|| Postal: Department of Econometrics, University of Geneva, 102 Bd Carl-Vogt, 1211 Geneva 4, Switzerland|
Web page: http://www.unige.ch/ce/ce96/welcome.html
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dent, Warren, 1976. "Information and computation in simultaneous equations estimation," Journal of Econometrics, Elsevier, vol. 4(1), pages 89-95, February.
- Kontoghiorghes, E. J. & Clarke, M. R. B., 1995. "An alternative approach for the numerical solution of seemingly unrelated regression equations models," Computational Statistics & Data Analysis, Elsevier, vol. 19(4), pages 369-377, April.
- Jennings, L. S., 1980. "Simultaneous equations estimation : Computational aspects," Journal of Econometrics, Elsevier, vol. 12(1), pages 23-39, January.
- Belsley, David A, 1992. "Paring 3SLS Calculations Down to Manageable Proportions," Computer Science in Economics & Management, Society for Computational Economics, vol. 5(3), pages 157-69, August.
- Narayanan, R, 1969. "Computation of Zellner-Theil's Three Stage Least Squares Estimates," Econometrica, Econometric Society, vol. 37(2), pages 298-306, April.
- Court, R H, 1974. "Three Stage Least Squares and Some Extensions where the Structural Disturbance Covariance Matrix May Be Singular," Econometrica, Econometric Society, vol. 42(3), pages 547-58, May.
When requesting a correction, please mention this item's handle: RePEc:sce:scecf6:_032. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum)
If references are entirely missing, you can add them using this form.